Alert archive / Missouri / Areal Flood Warnings in 2019
Areal Flood Warning 21, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at May 29, 2019, 12:42 PM CDT for Knox County, Lewis County, Shelby County, Missouri. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2019, 12:42 PM CDT (17:42 UTC)
- Expired
- May 30, 2019, 12:45 PM CDT
- In force
- 24 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, MO, Lewis County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 182 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.7 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 630 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
849
WGUS43 KLSX 291742
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1242 PM CDT Wed May 29 2019
MOC103-111-205-301745-
/O.NEW.KLSX.FA.W.0021.190529T1742Z-190530T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox MO-Shelby MO-Lewis MO-
1242 PM CDT Wed May 29 2019
The National Weather Service in St Louis has issued a
* Flood Warning for...
Knox County in northeastern Missouri...
Shelby County in northeastern Missouri...
Lewis County in northeastern Missouri...
* Until 1245 PM CDT Thursday.
* At 1241 PM CDT, MODOT reported numerous road closures due to water
over roadways.
* Some locations that will experience flooding include...
Canton, Shelbina, Edina, La Grange, Clarence, La Belle,
Shelbyville, Lewistown, Ewing, Knox City, Greensburg, Maywood,
Plevna, Maud, Steffenville, Colony, Emden, Hunnewell, Hurdland and
Novelty.
This also includes Wakonda State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4030 9195 4026 9195 4026 9193 4025 9150
4018 9151 4003 9150 3995 9144 3995 9184
3966 9185 3966 9218 3960 9219 3961 9230
3995 9229 3996 9234 4030 9235
$$
Gosselin1 follow-up statement
922
WGUS83 KLSX 301742
FLSLSX
Flood Statement
National Weather Service St Louis MO
1242 PM CDT Thu May 30 2019
MOC103-111-205-301752-
/O.EXP.KLSX.FA.W.0021.000000T0000Z-190530T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Knox MO-Shelby MO-Lewis MO-
1242 PM CDT Thu May 30 2019
...THE FLOOD WARNING WILL EXPIRE AT 1245 PM CDT FOR KNOX...SHELBY AND
LEWIS COUNTIES...
Flood waters have receded, and are no longer expected to pose a
threat to life or property. Please continue to heed any road
closures.
LAT...LON 4030 9195 4026 9195 4026 9193 4025 9150
4018 9151 4003 9150 3995 9144 3995 9184
3966 9185 3966 9218 3960 9219 3961 9230
3995 9229 3996 9234 4030 9235
$$
GosselinWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at May 29, 11:42 AM CDT, 1 hour earlier.
Area forecast discussion, May 29, 11:42 AM CDT, 1 hour before
Area Forecast Discussion...Updated
National Weather Service Saint Louis MO
1142 AM CDT Wed May 29 2019
.UPDATE...
Issued at 1135 AM CDT Wed May 29 2019
Update coming soon to modify timing of TSRA moving into the region
this afternoon and tonight. Ongoing convection over SE MO is still
on time to move into SW portions of the CWA around 21z. Still
expect multicell clusters to move NE through the region tonight.
Main severe threat will be across the southern third or so of the
CWA during the late afternoon and early evening hours. While a
severe threat will exist beyond that into the night, the threat
should diminish and become more isolated.
After the initial round of multicell clusters move through the
CWA, expect another round of storms to develop along the cold
front as it pushes through the area during the late evening and
overnight.
Tilly
&&
.SHORT TERM... (Through Late Tonight)
Issued at 236 AM CDT Wed May 29 2019
There are two primary concerns with convection in the short term
forecast period: severe weather potential and flash flood
potential.
Elevated SHRA/TSRA early this morning had developed behind an
outflow boundary, and some surface-based cells were starting to
develop ahead of the boundary. Convection appeared to be aided by
an increasing southwesterly H85 LLJ. Scattered to numerous
SHRA/TSRA will likely continue for the next few hours until the
LLJ weakens and veers.
By 15z today, a surface low will be located over the MO/IA border
with a warm front stretching to the east and a cold front
stretching back to the southwest. The surface low is forecast to
make very slow progress eastward today/tonight. A PV anomaly which
was rounding the base of an upper trough at 08z will provide
large-scale forcing for ascent this afternoon and tonight. CAPE
values are forecast to be around 2000-3000 J/kg by this afternoon,
and BUFKIT soundings show far less of a capping inversion today
compared to yesterday. Taken together, this means that another
round of widespread SHRA/TSRA is expected across the region. Given
favorable H7-H5 lapse rates and 20-40kts of 0-6km shear, the
environment looks favorable for severe weather this aftn/eve.
One element of uncertainty regarding severe weather is the extent
of air mass recovery given that there is already convection
ongoing early this morning. However, there does not appear to be
much cloud cover upstream, and even the new anvil being generated
by storms in OK/AR would be moving out of the area by this
afternoon. Condensation pressure deficit plots suggest that while
there may be some mid/high clouds over the southeastern part of
the CWA, most areas would not have much cloud cover. This
increases confidence in the severe weather forecast for today.
Forecast PW values were around 1.6", which is at +2 SD for May
and above the 75th percentile for June in this part of the
country. Overnight observations at the WFO agree with the heavy
rainfall suggested by these PW values. No changes are planned to
the Flash Flood Watch because it is still raining over the
northern segment of the watch (this area has repeatedly seen heavy
rain over the last few days) and heavy rain is still anticipated
over the southern segment of the watch.
Highs today will be unusually warm once again, but lows tonight
should be 5-10 degrees cooler than last night due to the passage
of a cold front overnight.
Kanofsky
.LONG TERM... (Thursday through Tuesday)
Issued at 236 AM CDT Wed May 29 2019
The wet/severe pattern is finally going to start shifting on
Thursday as the upper level wave over the northeast Plains and
Midwest finally starts being absorbed into the larger northern
stream trough over eastern Canada. The GFS, ECMWF and NAM all show
an area of convection developing under the wave across a large
portion of Missouri and Illinois as the upper wave moves through.
The GFS and NAM show about 1000-1500 J/Kg CAPE, and the EC even
less mostly right under the wave where the lapse rates will be
steepest. I certainly can't rule out some thunderstorms in light
of that, but we should be in northwest flow by that time behind
the surface front so without some kind of low level boundary I
don't think the convection will be organized or particularly
strong.
The remainder of the medium range looks relatively quiet and a
bit cooler as compared to the past several days. The GFS and ECMWF
slowly build an upper ridge over the Great Plains and a long wave
trough over the eastern CONUS through the weekend into early next
week. It looks like there will be a quick chance of rain on
Saturday into Saturday evening as a fast-moving short wave moves
through the Mississippi Valley on northwest flow aloft. Rain
chances increase again late Monday night into Tuesday as the upper
pattern shifts east, moving the ridge aloft into the Mississippi
Valley, and allowing southwest flow to develop once again. This
will bring warmer/more humid air back into Missouri and Illinois
with along with a corresponding chance for convection.
Carney
&&
.AVIATION... (For the 12z TAFs through 12z Thursday Morning)
Issued at 628 AM CDT Wed May 29 2019
SPECIFICS FOR KCOU, KUIN: Rain showers were occurring near KCOU at
TAF issuance, but KUIN was north of the precipitation. Periods of
SHRA/TSRA will continue for the next few hours but will likely
remain south of KUIN. A lull in precipitation is expected between
approximately 15-19z followed by another round of SHRA/TSRA. This
round of precipitation may contain large hail and/or wind gusts
above 40kts. Rain should end between 30/05-10z at KCOU and KUIN.
SPECIFICS FOR KSTL, KSUS, KCPS: A small cluster of storms was
moving through the St. Louis metropolitan area at TAF issuance.
Periods of SHRA/TSRA will continue for the next few hours this
morning followed by a lull between approximately 15-21z.
Additional SHRA/TSRA will develop and move towards the terminals,
and some of these storms could have large hail and/or wind gusts
above 40 kts. This round of precipitation should end between
30/09-12z.
Kanofsky
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 87 65 77 61 / 60 100 20 10
Quincy 84 61 73 59 / 10 90 50 5
Columbia 85 60 74 58 / 80 90 30 5
Jefferson City 85 60 75 58 / 90 90 30 5
Salem 85 65 78 59 / 70 90 50 10
Farmington 84 62 77 57 / 70 100 30 10
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through Thursday morning for Crawford MO-Iron
MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO-Washington MO.
IL...None.
&&
WFO LSXHazardous weather outlook, May 29, 4:27 AM CDT, 8 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 427 AM CDT Wed May 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-300930- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 427 AM CDT Wed May 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. Severe thunderstorms are possible across the region today and tonight. The primary threats are damaging winds and large hail. A few tornadoes are also possible. Major river flooding is ongoing along parts of the Missouri, Mississippi, and Illinois Rivers. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible on Thursday, Saturday, Monday, and Tuesday. Major river flooding will continue this week along the Mississippi, Missouri, and Illinois Rivers. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this afternoon and this evening across parts of Missouri and Illinois. Kanofsky
In the hours before
Local storm report, May 29, 8:17 AM CDT, 4 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
817 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 SSE THE LANDING 39.53N 91.65W
05/29/2019 E2.17 INCH RALLS MO CO-OP OBSERVER
24-HOUR TOTAL.
&&
JPGLocal storm report, May 29, 8:20 AM CDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
820 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 2 E EDINA 40.17N 92.14W
05/29/2019 M2.80 INCH KNOX MO CO-OP OBSERVER
24-HOUR TOTAL.
&&
JPGLocal storm report, May 29, 8:21 AM CDT, 4 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 5 NNW PALMYRA 39.86N 91.56W
05/29/2019 M2.70 INCH MARION MO COCORAHS
24-HOUR TOTAL.
&&
JPGLocal storm report, May 29, 8:25 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
825 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN SHELBYVILLE 39.81N 92.04W
05/29/2019 M2.60 INCH SHELBY MO COCORAHS
24-HOUR TOTAL.
&&
JPGLocal storm report, May 29, 8:26 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
826 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 NNW NEW LONDON 39.63N 91.42W
05/29/2019 M2.13 INCH RALLS MO COCORAHS
24-HOUR TOTAL.
&&
JPGLocal storm report, May 29, 8:27 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 AM CDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0826 AM HEAVY RAIN 1 SSE MONROE CITY 39.64N 91.73W
05/29/2019 M2.67 INCH MONROE MO MESONET
&&
MRMThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 8:42 PM CDT | River Flood Warning | LSX | Marion | 58 hr |
| May 28, 8:46 PM CDT | River Flood Warning | LSX | Monroe | 4 days |
| May 28, 9:47 PM CDT | Flash Flood Warning | LSX | Knox, Lewis, Shelby | 6 hr |
| May 29, 3:04 AM CDT | Areal Flood Advisory | LSX | Marion, Ralls | 5 hr |
| May 29, 3:45 AM CDT | Areal Flood Warning | LSX | Knox, Lewis, Shelby | 9 hr |
| May 29, 6:15 AM CDT | Special Weather Statement | LSX | Lincoln | 45 min |
| May 29, 4:06 PM CDT | Special Weather Statement | LSX | Reynolds | 39 min |
| May 29, 4:13 PM CDT | Severe Thunderstorm Warning | LSX | Gasconade, Osage | 47 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Reynolds | 41 min |
| May 29, 4:24 PM CDT | Special Weather Statement | LSX | Saint Charles | 51 min |
| May 29, 4:43 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 30 min |
| May 29, 4:56 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 40 min |
| May 29, 5:55 PM CDT | Special Weather Statement | LSX | Saint Charles, City of Saint Louis | 50 min |
| May 29, 6:24 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| May 29, 6:24 PM CDT | Special Weather Statement | LSX | Marion | 51 min |
| May 29, 6:55 PM CDT | Special Weather Statement | LSX | Audrain | 50 min |
Nearby
Areal Flood Warnings in Missouri, 2019Every areal flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.